MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01253
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 035 quick cross, 035 cxi, (018,014 cxi) cook 18g cto, cook flexor high-flex ansel guiding sheath.Common name & product code: dqx wire, guide, catheter.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a lower extremity angiogram via access in the right common femoral artery, a safe-t-j rosen catheter exchange wire guide separated.The target area was the superficial femoral artery.The anatomy was both tortuous and calcified.Resistance was reported on both insertion and removal of the device.The wire was not altered prior to use and no kinking was noted.The wire was being removed through a cook sheath at the time of separation.Wire access was lost and a femoral closure device could not be used.During the same procedure, a cook flexor high-flex ansel guiding sheath separated.That event will be reported under patient identifier (b)(6).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a lower extremity angiogram via access in the right common femoral artery, a safe-t-j rosen catheter exchange wire guide separated.The target area was the superficial femoral artery.The anatomy was both tortuous and calcified.Resistance was reported on both insertion and removal of the device.The wire was not altered prior to use and no kinking was noted.The wire was being removed through a cook sheath at the time of separation.Wire access was lost and a femoral closure device could not be used.Investigation / evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned thscf-35-260-1.5-rosen used to cook for investigation.Physical examination of the returned device showed: one wire and one sheath were returned used with bio present.The wire was separated at 77.6cm from the distal end of wire with no coil elongation.The wire appears to have been cut clean.The tnrt liner was on the wire along with sheath coils.The distal 8cm of the sheath was separated.With the proximal section measuring 46.7cm.Elongation of sheath material was present.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.This rpn is not shipped with any instructions for use (ifu).A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded an adverse event related to patient condition contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10733034
Report Number1820334-2020-01933
Device Sequence Number13664849
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)250824(10)13356832
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberG01253
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Device Lot Number13356832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer01/18/2021
05/05/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date01/21/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-6.0-35-55-RB-HFANL0-HC.; KCFW-6.0-35-55-RB-HFANL0-HC